International Case Reports Journal (ISSN: 2770-9647) | Volume 3, Issue 1 | Case Report | Open Access
Iris Abele1, Lubna Raggub1, Christoph Reich2, Daniela Schui3, Oliver Harzer3,4 and Bernhard Zöllner1 1Department of Microbiology, Bioscientia-Laboratory, Moers, Germany 2Department of Internal Medicine, Klinikum Emden, Emden, Germany 3Department of Microbiology, Bioscientia-Laboratory, Ingelheim, Germany 4Danube Private University (DPU), Krems an der Donau, Austria
*Correspondence to: Iris AbeleFulltext PDF
Case History/Exploration: A 75-year-old patient was admitted to hospital one month after diagnosis of a glioblastoma. Shortly after receiving her first course of chemotherapy (temozolomide/dexamethasone), she had collapsed at home. Clinically there were signs of pneumonia. The chest x-ray showed extended shadows, consistent with inflammatory infiltrates, which also resembled metastases. During bronchoscopy creamy pus discharged through the ostium S3. Microbiologic cultures grew Nocardia pseudobrasiliensis. Therapy/Development: First calculated antibiotic therapy with piperacillin/tazobactam plus amikacin was started. After the antibiogram was available, trimethoprim/sulfamethoxazole was administered orally. In response to the treatment, symptoms and radiologic findings improved substantially. Eventually the patient could be dismissed to further palliative treatment at home. Conclusion: Nocardiosis is a rare cause of pulmonary abscesses and pneumonia and therefore should be considered when treating immunocompromised patients.
Nocardiosis; Immunosuppression; Pneumonia; Abscess
Iris Abele, Lubna Raggub, Christoph Reich, Daniela Schui, Oliver Harzer, Bernhard Zöllner. Pulmonary Nocardiosis Following Chemotherapy. Int Case Rep Jour. 2022;2(8):1-6.